Alert archive / Georgia / Tornado Warnings in 2024
Tornado Warning 69, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 26, 2024, 7:23 PM EDT for Charlton County, Clinch County, Ware County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2024, 7:23 PM EDT (23:23 UTC)
- Expired
- Sep 26, 2024, 7:47 PM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Charlton County, GA, Clinch County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 50 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 26, 10:49 AM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted.
035
WFUS52 KJAX 262323
TORJAX
GAC049-065-299-270000-
/O.NEW.KJAX.TO.W.0069.240926T2323Z-240927T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
723 PM EDT Thu Sep 26 2024
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Northwestern Ware County in southeastern Georgia...
Northern Clinch County in southeastern Georgia...
Northwestern Charlton County in southeastern Georgia...
* Until 800 PM EDT.
* At 723 PM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Manor, or 11 miles east of Argyle,
moving northwest at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Manor around 730 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Millwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Jacksonville.
&&
LAT...LON 3119 8267 3121 8269 3128 8268 3129 8266
3127 8263 3130 8263 3130 8251 3100 8237
3096 8244 3116 8269 3118 8269
TIME...MOT...LOC 2323Z 142DEG 31KT 3104 8246
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
KB2 follow-up statements
643
WWUS52 KJAX 262339
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
739 PM EDT Thu Sep 26 2024
GAC049-065-262348-
/O.CAN.KJAX.TO.W.0069.000000T0000Z-240927T0000Z/
Clinch GA-Charlton GA-
739 PM EDT Thu Sep 26 2024
...THE TORNADO WARNING FOR NORTHERN CLINCH AND NORTHWESTERN CHARLTON
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Georgia.
&&
LAT...LON 3129 8266 3127 8263 3130 8263 3130 8251
3112 8247 3110 8255 3119 8267 3121 8269
3128 8268
TIME...MOT...LOC 2338Z 141DEG 36KT 3116 8257
$$
GAC299-270000-
/O.CON.KJAX.TO.W.0069.000000T0000Z-240927T0000Z/
Ware GA-
739 PM EDT Thu Sep 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR
NORTHWESTERN WARE COUNTY...
At 738 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Manor, or 7 miles northeast of Argyle, moving
northwest at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Ware County, including the following locations...
Millwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3129 8266 3127 8263 3130 8263 3130 8251
3112 8247 3110 8255 3119 8267 3121 8269
3128 8268
TIME...MOT...LOC 2338Z 141DEG 36KT 3116 8257
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
KB455
WWUS52 KJAX 262347
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
747 PM EDT Thu Sep 26 2024
GAC299-262357-
/O.CAN.KJAX.TO.W.0069.000000T0000Z-240927T0000Z/
Ware GA-
747 PM EDT Thu Sep 26 2024
...THE TORNADO WARNING FOR NORTHWESTERN WARE COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM EDT for southeastern
Georgia.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jacksonville.
&&
LAT...LON 3129 8266 3127 8263 3130 8263 3130 8251
3112 8247 3110 8255 3119 8267 3121 8269
3128 8268
TIME...MOT...LOC 2346Z 142DEG 31KT 3122 8263
$$
KBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 26, 1:54 PM EDT, 5 hours 29 minutes earlier.
Area forecast discussion, Sep 26, 1:54 PM EDT, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
154 PM EDT Thu Sep 26 2024
...New NEAR TERM, SHORT TERM, LONG TERM...
.NEAR TERM...
Issued at 147 PM EDT Thu Sep 26 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Hurricane Helene is expected to make landfall along the big bend of
FL this evening, then track to the north. Winds will subside
greatly toward dawn as the system moves away. Precipation chances
will trail off quickly overnight as well. Lows will range from the
lower 70s inland, to the upper 70s coast.
For additional information on local impacts from Helene, please
refer to the Hurricane Local Statement product, HLS.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 147 PM EDT Thu Sep 26 2024
The remnants of Helene will move well to the north northwest of
the area during the day Friday, with a cold front extending from
it, stretching down the east coast, and across central FL. Friday
will largely be a dry day, except for a few showers and storms
along the frontal boundary. Away from this boundary, sunshine will
increase during the afternoon. Highs Friday will range from the
mid 80s inland to the around 90 along the coast.
The region will remain between the remnant tropical low well to the
northwest, and frontal boundary to the southeast Friday night. This
front will drift north into northern FL during the day Saturday. As
the front moves back into area, precipitation chances will increase
from south to north during the day Saturday. Lows Friday night and
Saturday night will range from the mid 60s inland SE GA, to the mid
70s along the coast. Highs Saturday will generally range in the mid
to upper 90s.
&&
.LONG TERM...
(Sunday through next Thursday)
Issued at 147 PM EDT Thu Sep 26 2024
Cold frontal boundaries will affect the region through Wednesday,
bringing chances for showers and storms. The front is expected to
push to the south on Thursday, as high pressure builds to the
northwest. The best chances for precipitation this period will be
across NE FL. Temperatures will trend above normal through
Wednesday, then trend near normal Thursday.
&&
.MARINE...
Hurricane Helene is expected to make landfall in the big bend
region of FL this evening. Helene will quickly move north
northwest of the area Tonight into Friday morning. Conditions
will improve during the day on Friday, as remnants of the
tropical system moves further away to the northwest. A frontal
zone will near area through the weekend into early next week.
Rip Currents: High through Friday
&&
.AVIATION...
(18Z TAFS)
Issued at 114 PM EDT Thu Sep 26 2024
Showers and storms will move through the area as outer rain bands
from Hurricane Helene push in from the south to north. Wind bands
will push through the area again by around 20z bringing numerous
showers and thunderstorms, with gusts from 35kt to 50kt possible
with the stronger storms. Lower level WS possible at TAF sites as
the gusts get going. Activity will linger through much of the TAF
period, beginning to lessen near the end of the TAF period.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 84 66 86 / 100 20 0 0
SSI 79 88 73 87 / 80 30 0 10
JAX 78 90 72 90 / 90 30 0 20
SGJ 78 91 74 89 / 70 30 10 30
GNV 75 87 71 88 / 90 30 10 20
OCF 76 88 74 88 / 90 40 20 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ023-024-030-031-033-038-124-125-
132-133-136>138-140-225-232-237-240-325-425.
Flood Watch through Friday morning for FLZ021-023-024-030-031-
033-035-038-120-124-125-132-133-136>138-140-220-225-232-236-
237-240-322-325-340-422-425-522.
Hurricane Warning for FLZ021-035-120-220-236-322-340-422-522.
Coastal Flood Advisory until 8 AM EDT Friday for FLZ033-038-132-
137.
Coastal Flood Warning until 8 AM EDT Friday for FLZ124-125-133-
138-225-325.
High Rip Current Risk through Friday evening for FLZ124-125-133-
138.
High Surf Advisory until 4 PM EDT Friday for FLZ124-125-133-138.
GA...Tropical Storm Warning for GAZ133>136-151>154-165-166-250-264-
350-364.
Flood Watch through Friday morning for GAZ132>136-149-151>154-
162-163-165-166-250-264-350-364.
Hurricane Warning for GAZ132-149-162-163.
Coastal Flood Warning until 8 AM EDT Friday for GAZ154-166.
High Rip Current Risk through Friday evening for GAZ154-166.
High Surf Advisory until 4 PM EDT Friday for GAZ154-166.
AM...Tropical Storm Warning for AMZ450-452-454-470-472-474.
&&In the hours before
Local storm report, Sep 26, 7:02 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
702 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Tropical Cyclone 1 NNE Jacksonville Beac 30.29N 81.39W
09/26/2024 AMZ452 FL Mesonet
Mesonet station 1618W Fswn Jacksonville
Beach measured a wind gust of 51 mph.
&&
WLCLocal storm report, Sep 26, 7:04 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
704 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM Tropical Cyclone 4 NE Orange Park 30.22N 81.67W
09/26/2024 Duval FL AWOS
AWOS station KNIP Jacksonville NAS measured
a wind gust of 49 mph.
&&
WLCLocal storm report, Sep 26, 7:05 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
705 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM Tropical Cyclone Mayport 30.38N 81.42W
09/26/2024 Duval FL AWOS
AWOS station KNRB Mayport Naval Station
measured a wind gust of 49 mph.
&&
WLCLocal storm report, Sep 26, 7:10 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
710 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Tropical Cyclone 4 SW Flagler Beach 29.42N 81.17W
09/26/2024 Flagler FL Emergency Mngr
Tree fell onto a house on Sellman Court
causing roof damage. No injuries were
reported.
&&
KCLocal storm report, Sep 26, 7:13 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
713 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Tropical Cyclone Marineland 29.67N 81.21W
09/26/2024 Flagler FL Mesonet
Mesonet station 1423W Fswn Flagler County Em
Marineland measured 51 mph.
&&
KCLocal storm report, Sep 26, 7:21 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
721 PM EDT Thu Sep 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM Tropical Cyclone Riverside 30.31N 81.68W
09/26/2024 Duval FL Emergency Mngr
Floodwaters from the St Johns river have
inundated Lomax Street and flooded the
parking lot of the nearby apartment
building. Pictures were shared. The St Johns
River at Main Street Bridge (MSBF1) gauge
measured 1.93 ft at 6:48 PM just below
moderate flood stage.
&&
KCThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 10:15 AM EDT | Tornado Warning | JAX | Camden, Glynn, Wayne | 30 min |
| Sep 26, 11:14 AM EDT | Tornado Warning | JAX | Glynn | 17 min |
| Sep 26, 12:48 PM EDT | Tornado Warning | JAX | Appling, Bacon, Pierce | 27 min |
| Sep 26, 1:15 PM EDT | Tornado Warning | JAX | Appling | 30 min |
| Sep 26, 1:45 PM EDT | Tornado Warning | JAX | Appling | 30 min |
| Sep 26, 2:14 PM EDT | Tornado Warning | JAX | Bacon, Coffee | 31 min |
| Sep 26, 2:23 PM EDT | Tornado Warning | JAX | Coffee, Jeff Davis | 37 min |
| Sep 26, 2:41 PM EDT | Tornado Warning | JAX | Coffee, Jeff Davis | 34 min |
Nearby
Tornado Warnings in Georgia, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.